MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-250-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during deployment the tip of a pipeline did not open.The patient was undergoing surgery for treatment of a saccular, unruptured right middle cerebral artery aneurysm located in the c7 s egment with a max diameter of 2.43 mm and a 1.78 mm neck diameter.It was noted that the landing zone artery size was 2.67 mm for the distal and 2.59 mm for the proximal and the vessel tortuosity was normal.It was reported that during deployment, the tip was difficult to open; after attempts to open it, it did not stick to the wall.After multiple attempts failed to resolve the issue, it was replaced with a new dense mesh stent, and the surgery was successfully completed.The pipeline was not used for an indication that is not approved.The pipeline and other devices were prepped as indicated in the ifu.Dual antiplatelet treatment was administered during the procedure and pru levels were normal.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
H3: product analysis - as found condition: the pipeline flex shield embolization device was returned for analysis within shipping box; within a bio-pouch; and within a dispenser coil.The pipeline flex shield device was returned within the introducer sheath.- damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and no damage.No other anomalies were observed.- testing/analysis: the pipeline flex shield was pushed out from introducer sheath without any issue.- conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure to open at distal as the distal end of pipeline flex shield braid was found fully opened.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was normal, and the pipeline had not been placed in a vessel bend when it failed to open, which eliminates these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the cause of the event was not determined.The pipeline had not been placed in a vessel bend when it failed to open.Attempts were made to withdraw and to push and pull or wiggle the device, but none were effective.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23650063
Report Number2029214-2025-02492
Device Sequence Number15966221
Product Code OUT
UDI-Device Identifier00763000448714
UDI-Public(01)00763000448714(17)280905(10)D063056
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-250-18
Device Catalogue NumberPED2-250-18
Device Lot NumberD063056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/01/2025
02/03/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/23/2025
02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale